Asymptotic behavior of radially symmetric solutions for a quasilinear hyperbolic fluid model in higher dimensions

Itsuko Hashimoto, Hideo Kozono

    Research output: Contribution to journalArticle

    1 Citation (Scopus)

    Abstract

    We consider the large time behavior of the radially symmetric solution to the equation for a quasilinear hyperbolic model in the exterior domain of a ball in general space dimensions. In the previous paper [2], we proved the asymptotic stability of the stationary wave of the Burgers equations in the same exterior domain when the solution is also radially symmetric. On the other hand, in the 1D-case, a similar asymptotic structure as above to the damped wave equation with a convection term has been established by Ueda [10] and Ueda–Kawashima [11]. Assuming a certain condition on the boundary data on the ball and the behavior at infinity of the fluid, we shall prove that the stationary wave of our quasilinear hyperbolic model is asymptotically stable. The weighted L2-energy method plays a crucial role in removing such a restriction on the sub-characteristic condition on the stationary wave.

    Original languageEnglish
    Pages (from-to)5133-5159
    Number of pages27
    JournalJournal of Differential Equations
    Volume262
    Issue number10
    DOIs
    Publication statusPublished - 2017 May 15

    Fingerprint

    Radially Symmetric Solutions
    Fluid Model
    Higher Dimensions
    Exterior Domain
    Asymptotic Behavior
    Fluids
    Ball
    Damped Wave Equation
    Large Time Behavior
    Energy Method
    Wave equations
    Burgers Equation
    Asymptotic stability
    Asymptotically Stable
    Asymptotic Stability
    Convection
    Infinity
    Restriction
    Fluid
    Term

    Keywords

    • Asymptotic behavior
    • Damped wave equation
    • Galerkin method
    • Stationary wave

    ASJC Scopus subject areas

    • Analysis

    Cite this

    Asymptotic behavior of radially symmetric solutions for a quasilinear hyperbolic fluid model in higher dimensions. / Hashimoto, Itsuko; Kozono, Hideo.

    In: Journal of Differential Equations, Vol. 262, No. 10, 15.05.2017, p. 5133-5159.

    Research output: Contribution to journalArticle

    @article{1a107b27e001426489d0a9a1be27192f,
    title = "Asymptotic behavior of radially symmetric solutions for a quasilinear hyperbolic fluid model in higher dimensions",
    abstract = "We consider the large time behavior of the radially symmetric solution to the equation for a quasilinear hyperbolic model in the exterior domain of a ball in general space dimensions. In the previous paper [2], we proved the asymptotic stability of the stationary wave of the Burgers equations in the same exterior domain when the solution is also radially symmetric. On the other hand, in the 1D-case, a similar asymptotic structure as above to the damped wave equation with a convection term has been established by Ueda [10] and Ueda–Kawashima [11]. Assuming a certain condition on the boundary data on the ball and the behavior at infinity of the fluid, we shall prove that the stationary wave of our quasilinear hyperbolic model is asymptotically stable. The weighted L2-energy method plays a crucial role in removing such a restriction on the sub-characteristic condition on the stationary wave.",
    keywords = "Asymptotic behavior, Damped wave equation, Galerkin method, Stationary wave",
    author = "Itsuko Hashimoto and Hideo Kozono",
    year = "2017",
    month = "5",
    day = "15",
    doi = "10.1016/j.jde.2017.01.020",
    language = "English",
    volume = "262",
    pages = "5133--5159",
    journal = "Journal of Differential Equations",
    issn = "0022-0396",
    publisher = "Academic Press Inc.",
    number = "10",

    }

    TY - JOUR

    T1 - Asymptotic behavior of radially symmetric solutions for a quasilinear hyperbolic fluid model in higher dimensions

    AU - Hashimoto, Itsuko

    AU - Kozono, Hideo

    PY - 2017/5/15

    Y1 - 2017/5/15

    N2 - We consider the large time behavior of the radially symmetric solution to the equation for a quasilinear hyperbolic model in the exterior domain of a ball in general space dimensions. In the previous paper [2], we proved the asymptotic stability of the stationary wave of the Burgers equations in the same exterior domain when the solution is also radially symmetric. On the other hand, in the 1D-case, a similar asymptotic structure as above to the damped wave equation with a convection term has been established by Ueda [10] and Ueda–Kawashima [11]. Assuming a certain condition on the boundary data on the ball and the behavior at infinity of the fluid, we shall prove that the stationary wave of our quasilinear hyperbolic model is asymptotically stable. The weighted L2-energy method plays a crucial role in removing such a restriction on the sub-characteristic condition on the stationary wave.

    AB - We consider the large time behavior of the radially symmetric solution to the equation for a quasilinear hyperbolic model in the exterior domain of a ball in general space dimensions. In the previous paper [2], we proved the asymptotic stability of the stationary wave of the Burgers equations in the same exterior domain when the solution is also radially symmetric. On the other hand, in the 1D-case, a similar asymptotic structure as above to the damped wave equation with a convection term has been established by Ueda [10] and Ueda–Kawashima [11]. Assuming a certain condition on the boundary data on the ball and the behavior at infinity of the fluid, we shall prove that the stationary wave of our quasilinear hyperbolic model is asymptotically stable. The weighted L2-energy method plays a crucial role in removing such a restriction on the sub-characteristic condition on the stationary wave.

    KW - Asymptotic behavior

    KW - Damped wave equation

    KW - Galerkin method

    KW - Stationary wave

    UR - http://www.scopus.com/inward/record.url?scp=85011320419&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=85011320419&partnerID=8YFLogxK

    U2 - 10.1016/j.jde.2017.01.020

    DO - 10.1016/j.jde.2017.01.020

    M3 - Article

    AN - SCOPUS:85011320419

    VL - 262

    SP - 5133

    EP - 5159

    JO - Journal of Differential Equations

    JF - Journal of Differential Equations

    SN - 0022-0396

    IS - 10

    ER -